New York, 2013

Hail and Damaging Winds in New York, May 21, 2013

May 21, 2013 · NWS BGM · 36 events in 6 counties and zones

A warm front lingered across central New York State during the late afternoon and early evening hours of Tuesday, May 21st 2013. This front resulted in a broken line of storms that produced hail, along with wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$84,000
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

A warm front lingered across central New York State during the late afternoon and early evening hours of Tuesday, May 21st 2013. This front resulted in a broken line of storms that produced hail, along with wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 20, 9:51 PM EST, 2 hours 24 minutes earlier.

Area forecast discussion, May 20, 9:51 PM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1051 PM EDT MON MAY 20 2013

.SYNOPSIS...
A WARM WEATHER PATTERN HAS SET UP ACROSS THE AREA AND WILL
CONTINUE THROUGH WEDNESDAY, WITH HIGH TEMPERATURES NEAR TO JUST
ABOVE 80 AND LOWS MAINLY IN THE 60S. SCATTERED SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED, ALTHOUGH MOST OF THE PERIOD WILL
BE DRY. A COLD FRONT WILL TRACK ACROSS THE AREA ON THURSDAY WITH A
SHOWERS AND THUNDERSTORMS. MUCH COOLER WEATHER WILL FOLLOW BEHIND
THE FRONT FRIDAY AND SATURDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
10 PM UPDATE...
GRIDS IN GOOD SHAPE. MADE MINOR ADJUSTMENTS. A LINE OF
THUNDERSTORMS CONTINUES TO TRACK TOWARD WRN NY WITH LITTLE SIGN OF
WEAKENING. MESO MODELS DO NOT AGREE WHETHER IT WILL GET HERE OR
NOT. LOCALLY STILL UNSTABLE. UPPED POPS FOR MID TO 3 AM THEN
DROPPED THEM. CONSENSUS WOULD HAVE THE LINE CONTINUING INTO WRN NY
THEN HEAD EAST ALONG THE LAKE PLAIN. LITTLE MAKING IT TO THE SRN
TIER AND NE PA. NO ADJUSTMENTS TO TUESDAY AND BEYOND.

PREVIOUS DISCUSSION...
SUMMER-LIKE AIR MASS IS BECOMING ESTABLISHED ACROSS THE AREA THIS
AFTERNOON WITH TEMPERATURES CLIMBING TO NEAR 80 AND DEW POINTS
INTO THE 60S. HIGH RESOLUTION MODELS HAVE BEEN ADVERTISING
ISOLATED SHOWERS AND THUNDERSTORMS WHICH SO FAR HAVE NOT OCCURRED.
WITH LITTLE IN THE WAY OF A TRIGGER AND SOME DRY AIR INDICATED ON
CURRENT WATER VAPOR LOOP EXPECT ANY SHOWERS OR STORMS TO BE VERY
ISOLATED INTO EARLY THIS EVENING. BASED ON THIS HAVE KEPT POPS
BELOW 20 PCT THROUGH THIS EVENING. A LINE OF SHOWERS AND
THUNDERSTORMS CURRENTLY DEVELOPING OVER MICHIGAN WILL MOVE EAST
ACROSS MICHIGAN AND SOUTHERN ONTARIO THIS EVENING... PROBABLY
REACHING WESTERN NEW YORK AROUND MIDNIGHT. THESE SHOWERS WILL BE
WEAKENING AS THEY APPROACH CENTRAL NY AFTER MIDNIGHT BUT COULD
PRODUCE A BRIEF PERIOD OF SHOWERS TOWARD DAWN... ESPECIALLY OVER
THE NORTHERN AND WESTERN PART OF THE FORECAST AREA.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
TRICKY FORECAST SETTING UP FOR TUESDAY THROUGH WEDNESDAY AS A
MODERATELY UNSTABLE AIRMASS WILL INTERACT WITH WEAK UPPER-LEVEL
SHORT WAVES ROTATING AROUND THE NORTHERN RIM OF A LARGE- SCALE
UPPER RIDGE... PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. IN
MANY WAYS THE PATTERN OVER THE NEXT COUPLE OF DAYS WILL BE MORE
TYPICAL OF MID-SUMMER INSTEAD OF MAY. THE PRIMARY LOW- LEVEL SURFACE
BOUNDARY WILL START OUT NORTH OF OUR AREA TONIGHT BUT MAY SAG SOUTH
TUESDAY INTO WEDNESDAY... AIDED BY CONVECTIVELY INDUCED OUTFLOW
BOUNDARIES PUT DOWN BY ANY CONVECTION.

THE FIRST ROUND OF SHOWERS WILL BE WEAKENING AND PUSHING EAST OF
OUR AREA EARLY TUESDAY MORNING. HOWEVER THESE SHOWERS COULD HELP
TO ESTABLISH A LOW-LEVEL BOUNDARY SOMEWHERE ACROSS CENTRAL NY...
WHICH MAY HELP TO TRIGGER ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS TUESDAY AFTERNOON AS A WEAK SHORT WAVE TRACKS EAST
AROUND THE NORTHERN RIM OF AN UPPER RIDGE. MODELS DISAGREE
SOMEWHAT ON AMOUNT OF INSTABILITY THAT WILL DEVELOP TUESDAY
AFTERNOON... BUT WITH A WARM AND SOMEWHAT HUMID AIRMASS IN PLACE
EXPECT THAT CAPES AROUND 1000 J/KG WOULD BE REASONABLE. GFS
FORECAST VALUES OVER 2000 J/KG IN NORTHEAST PA ARE BASED ON SFC
DEW POINTS REACHING ABOVE 70 AND DO NOT APPEAR REASONABLE. HOWEVER
EVEN THE 1000 J/KG SCENARIO WOULD BE ENOUGH TO KICK OF A FEW
HEALTHY STORMS. DEEP LAYER SHEAR VALUES OF 20-30 KTS WOULD BE
MARGINALLY LARGE ENOUGH FOR A FEW STORMS TO APPROACH SEVERE
LIMITS... AND THEREFORE OUR AREA IS OUTLINED IN A SEE TEXT AREA IN
THE LATEST SPC GUIDANCE. COVERAGE OF STORMS IS ALSO A TRICKY ISSUE
FOR TOMORROW. LATEST WPC PROBABILISTIC GUIDANCE IS INDICATING POPS
NEAR 80 PCT BASED ON ENSEMBLE DATA... HOWEVER WITH WEAK WARM
SECTOR-TYPE FORCING SUSPECT THAT THE COVERAGE MAY NOT BE THAT
LARGE. HAVE GONE WITH HIGH CHC POPS FOR CENTRAL NY AND LOW CHC
POPS FOR NORTHEAST PA.

BOTH CAPE AND SHEAR ARE FORECAST TO INCREASE ON WEDNESDAY... WITH
CAPE VALUES GENERALLY 1000-1500 J/KG AND DEEP LAYER SHEAR 25 TO 30
KTS IN NORTHEAST PA AND 35 TO 40 KTS ACROSS CENTRAL NY. QUESTION
WILL BE WHETHER A TRIGGER WILL BE AVAILABLE TO KICK OFF STORMS IN
THE WARM SECTOR OF A CYCLONE OVER THE LOWER GREAT LAKES. OVERALL
PATTERN IS SIMILAR TO TUESDAY WITH WSW FLOW ALOFT AND WOULD NOT BE
SURPRISED TO SEE ANOTHER ROUND OF SHOWERS AND STORMS... THIS TIME
WITH A LITTLE MORE SEVERE POTENTIAL.

BEST SYNOPTIC SCALE FORCING WILL BE THURSDAY AS A COLD FRONT
FINALLY MOVES EAST ACROSS THE AREA. AGAIN A ROUND OF SHOWERS AND
STORMS LOOKS LIKE A GOOD BET AS THE FRONT MOVES ACROSS THE AREA
WITH SEVERE POTENTIAL PROBABLY A FUNCTION OF FRONTAL TIMING...
WITH AN AFTERNOON FRONTAL PASSAGE MORE CONDUCIVE TO SEVERE
WEATHER.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
MEDIUM RANGE MODELS CONTINUE TO SHOW A DEEP UPPER LEVEL TROF OVER
THE NORTHEAST THROUGH MOST OF THE PERIOD WITH HEIGHTS GRADUALLY
BUILDING LATE AS THIS TROF LIFTS EAST. THIS WILL KEEP TEMPERATURES
5-10 DEGREES BELOW NORMAL WITH MIN TEMPS COLD ENOUGH FOR POSSIBLE
FROST BOTH FRIDAY/SATURDAY NIGHTS AND MAYBE EVEN SUNDAY NIGHT.

AT THE SFC, POST COLD FRONT SHOWERS/THUNDERSTORMS WILL LINGER
THROUGH THE OVERNIGHT PERIOD WITH BEST CHC FOR THUNDER DURING THE
EARLY EVENING. AS THE UPPER LEVEL TROF BUILDS IN ON FRIDAY THE CHC
FOR SHOWERS WILL CONTINUE WITH THE HIGHEST POPS IN THE SOUTHERN
CATSKILLS AND NE PA. REMAINDER OF PERIOD WILL BE DRY WITH PARTLY
TO MAINLY CLEAR CONDITIONS AS SFC HIGH PRES FROM CENTRAL CANADA
DROPS SOUTH ACROSS THE GREAT LAKES REGION TO OUR VCNTY BY MONDAY.

&&

.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
LOW CONFIDENCE FORECAST DURING THE TAF PERIOD IN REGARDS TO
PLACEMENT OF THUNDERSTORMS...BUT OUTSIDE OF ANY THUNDERSTORMS MAINLY
VFR OVERALL. EXCEPTIONS WILL BE SHALLOW MOISTURE MOVING INTO KAVP
AND KBGM FOR POSSIBLE LOW END MVFR CIG FOR A TIME EARLY
MORNING...AND PERHAPS MVFR CIG SNEAKING FOR KRME AS WELL.
ALSO...KELM MAY HAVE A PERIOD OF EARLY MORNING MVFR VALLEY FOG.
LIGHT AND VARIABLE WIND THROUGH TONIGHT BECOMING WEST- SOUTHWEST
AT 5-10 KNOTS TUESDAY MORNING. A THUNDERSTORM CANNOT BE RULED OUT
OVERNIGHT TOWARDS KSYR-KRME DUE TO INSTABILITY ALOFT...BUT NOT
ENOUGH CONFIDENCE TO INCLUDE IN TAF. MODELS HAVE STRUGGLED...WITH
SOME EVEN DEPICTING A LITTLE ACTIVITY OVER THE AREA NOW /00Z/
WHICH OBVIOUSLY IS NOT OCCURRING. BETTER CHANCES FOR THUNDER ARE
EXPECTED DURING TUESDAY...ESPECIALLY AFTERNOON...SO PROB30 TSRA
GROUPS HAVE BEEN INCLUDED DURING THE MORE LIKELY TIMES IN MOST
TAFS ACCORDINGLY. TAFS MAY BE AMENDED AS NECESSARY SHOULD
THUNDERSTORMS TRY TO FIRE UPSTREAM LATER THIS EVENING.

OUTLOOK...

WEDNESDAY NIGHT/THURSDAY...MVFR POSSIBLE IN SHOWERS/THUNDERSTORMS.

FRIDAY/SATURDAY...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MSE
NEAR TERM...MSE/TAC
SHORT TERM...MSE
LONG TERM...RRM
AVIATION...MDP
Hazardous weather outlook, May 20, 2:52 PM EST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
352 PM EDT MON MAY 20 2013

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-212000-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
352 PM EDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WEDNESDAY AND THURSDAY COULD BRING ISOLATED DAMAGING
WINDS OR LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MSE

In the hours before

Special weather statement, May 21, 12:11 AM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
111 AM EDT TUE MAY 21 2013

NYZ009-018-036-037-210615-
MADISON NY-ONEIDA NY-ONONDAGA NY-
111 AM EDT TUE MAY 21 2013

...STRONG THUNDERSTORM WILL AFFECT CENTRAL ONEIDA...NORTHERN ONONDAGA
AND NORTHWESTERN MADISON COUNTIES...

* AT 108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL.  THIS STORM
  WAS LOCATED NEAR NEW YORK STATE FAIRGROUNDS...AND MOVING EAST AT 35
  MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MATTYDALE AND LYNCOURT AT 120 AM EDT...
  EAST SYRACUSE AND CICERO AT 125 AM EDT...
  MINOA AND KIRKVILLE AT 130 AM EDT...
  BRIDGEPORT AT 135 AM EDT...
  LAKEPORT AND SULLIVAN AT 140 AM EDT...
  OLD ERIE CANAL STATE HISTORIC PARK AT 145 AM EDT...
  SOUTH BAY AND UNION CORNERS AT 150 AM EDT...
  VERONA BEACH STATE PARK AND VERONA BEACH AT 155 AM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4339 7543 4313 7532 4296 7631 4313 7638
      4322 7608 4319 7601 4319 7596 4316 7589
      4327 7588

PVN

The radar

The Ft Drum radar (KTYX), 84 km away, was scanning. The volume nearest the first event began at 05:15 UTC.

Open the radar archive at this moment

Event by event

22 hail, 14 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Onondaga

When
May 21, 12:15 AM EST
Where
Onondaga County, 0.86 mi SE of Liverpool
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
43.110, -76.210

Large tree was blown down on a car by thunderstorm winds.

Hail, Seneca

When
May 21, 11:45 AM EST
Where
Seneca County, Romulus
Measured
1 in hail
Reported by
Public
Coordinates
42.750, -76.830

Hail, Seneca

When
May 21, 12:10 PM EST
Where
Seneca County, 0.51 mi E of Waterloo
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.900, -76.860

Hail, Cayuga

When
May 21, 12:12 PM EST
Where
Cayuga County, 1.23 mi NE of Aurora
Measured
0.75 in hail
Reported by
Public
Coordinates
42.760, -76.660

Hail, Seneca

When
May 21, 12:13 PM EST
Where
Seneca County, 0.51 mi E of Waterloo
Measured
1 in hail
Reported by
Public
Coordinates
42.900, -76.860

Hail, Seneca

When
May 21, 12:24 PM EST
Where
Seneca County, 1.23 mi SE of Waterloo Povero Arpt
Measured
1.75 in hail
Reported by
Public
Coordinates
42.840, -76.830

Hail, Seneca

When
May 21, 12:24 PM EST
Where
Seneca County, 1.23 mi SE of Waterloo Povero Arpt
Measured
1.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
42.840, -76.830

Hail, Madison

When
May 21, 3:00 PM EST
Where
Madison County, North Brookfield
Measured
1.25 in hail
Reported by
Public
Coordinates
42.850, -75.370

Most of the hail was one inch in diameter.

Hail, Oneida

When
May 21, 3:00 PM EST
Where
Oneida County, Waterville
Measured
0.88 in hail
Reported by
Public
Coordinates
42.930, -75.380

Hail, Oneida

When
May 21, 3:07 PM EST
Where
Oneida County, 1.23 mi SE of Stockwell
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.870, -75.380

Hail, Seneca

When
May 21, 4:48 PM EST
Where
Seneca County, 0.51 mi E of Waterloo
Measured
0.88 in hail
Reported by
Public
Coordinates
42.900, -76.860

Thunderstorm Wind, Seneca

When
May 21, 4:48 PM EST
Where
Seneca County, 0.51 mi E of Waterloo
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
42.900, -76.860

Trees reported down at the intersection of State Route 96 and Burgess Road in the Village of Waterloo.

Hail, Seneca

When
May 21, 5:00 PM EST
Where
Seneca County, 0.51 mi E of Waterloo
Measured
1 in hail
Reported by
Public
Coordinates
42.900, -76.860

Hail, Seneca

When
May 21, 5:05 PM EST
Where
Seneca County, 1.23 mi SW of Seneca Falls
Measured
0.75 in hail
Reported by
Public
Coordinates
42.910, -76.800

Thunderstorm Wind, Seneca

When
May 21, 5:05 PM EST
Where
Seneca County, Fayette
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
42.820, -76.800

Numerous trees, power poles and electrical lines were blown down in and around Fayette by thunderstorm winds.

Thunderstorm Wind, Onondaga

When
May 21, 5:22 PM EST
Where
Onondaga County, 0.51 mi W of Skaneateles
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
42.950, -76.430

Power pole and wires were blown down by thunderstorm winds.

Hail, Cayuga

When
May 21, 5:28 PM EST
Where
Cayuga County, 0.86 mi NW of Union Spgs
Measured
1.25 in hail
Reported by
Public
Coordinates
42.840, -76.690

Thunderstorm Wind, Cayuga

When
May 21, 5:30 PM EST
Where
Cayuga County, Scipio Center
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.780, -76.530

Trees were blown down by thunderstorm winds.

Thunderstorm Wind, Cayuga

When
May 21, 5:40 PM EST
Where
Cayuga County, Niles
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
42.830, -76.400

Thunderstorm winds blew a barn down and downed a lot of trees in and around Niles.

Hail, Cayuga

When
May 21, 5:43 PM EST
Where
Cayuga County, 0.69 mi S of Moravia
Measured
0.88 in hail
Reported by
Public
Coordinates
42.710, -76.420

Thunderstorm Wind, Onondaga

When
May 21, 5:45 PM EST
Where
Onondaga County, 2.31 mi SSW of Lewiston Manor
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
43.040, -76.140

Trees were blown down across southern portion of the city of Syracuse and across northern sections of Lafayette.

Thunderstorm Wind, Onondaga

When
May 21, 5:49 PM EST
Where
Onondaga County, Nedrow
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
42.980, -76.130

Tree was blown down on a house by thunderstorm winds..

Thunderstorm Wind, Cortland

When
May 21, 6:00 PM EST
Where
Cortland County, Preble
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
42.730, -76.130

Tree was blown down blocking Route 11.

Thunderstorm Wind, Onondaga

When
May 21, 6:00 PM EST
Where
Onondaga County, 0.51 mi W of Tully
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.800, -76.110

Thunderstorm also produced small hail and heavy rain.

Hail, Madison

When
May 21, 6:10 PM EST
Where
Madison County, 1.47 mi SSE of Oneida
Measured
0.88 in hail
Reported by
Public
Coordinates
43.080, -75.660

Thunderstorm Wind, Cayuga

When
May 21, 6:10 PM EST
Where
Cayuga County, Scipio Center
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.780, -76.530

Trees were blown down by thunderstorm winds.

Thunderstorm Wind, Oneida

When
May 21, 6:33 PM EST
Where
Oneida County, Vernon Center
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
43.050, -75.520

Small hail was accompanied by an estimated 50 to 60 mph winds.

Hail, Oneida

When
May 21, 6:45 PM EST
Where
Oneida County, Clinton
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.050, -75.380

Hail, Oneida

When
May 21, 6:45 PM EST
Where
Oneida County, 0.5 mi E of New Hartford
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.070, -75.290

Hail, Oneida

When
May 21, 6:50 PM EST
Where
Oneida County, 1 mi E of Boonville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.480, -75.310

Hail, Oneida

When
May 21, 6:55 PM EST
Where
Oneida County, 0.5 mi E of New Hartford
Measured
0.75 in hail
Reported by
Public
Coordinates
43.070, -75.290

Also high wind reported with numerous tree limbs down.

Hail, Oneida

When
May 21, 6:55 PM EST
Where
Oneida County, 0.5 mi E of New Hartford
Measured
0.75 in hail
Reported by
Public
Coordinates
43.070, -75.290

Also high wind reported with numerous tree limbs down.

Thunderstorm Wind, Oneida

When
May 21, 6:55 PM EST
Where
Oneida County, 1.01 mi E of Utica
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
43.100, -75.230

Trees was blown down by thunderstorm winds.

Hail, Oneida

When
May 21, 7:00 PM EST
Where
Oneida County, 0.5 mi E of New Hartford
Measured
1 in hail
Reported by
Public
Coordinates
43.070, -75.290

Hail, Oneida

When
May 21, 7:00 PM EST
Where
Oneida County, Boonville
Measured
1 in hail
Reported by
Public
Coordinates
43.480, -75.330

Thunderstorm Wind, Oneida

When
May 21, 7:00 PM EST
Where
Oneida County, Clinton
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
43.050, -75.380

Multiple trees were blown down across central part of the county from 745 pm to 800 pm.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2013Every state in 2013This day in weather historyWarnings in New York, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 442745, 442710, 442711, 442712, 442713, 442714, 442715, 442718, 442719, 442720, 442721, 442747, 442722, 442723, 442761, 442785, 442724, 442798, 442794, 442725, 442788, 442786, 442787, 442791, 442726, 442792, 442795, 442727, 442728, 442729, 442733, 442735, 442797, 442736, 442737, 442796.